Accessibility navigation

Asymptotic limits of operators similar to normal operators

Gehér, G. P. (2015) Asymptotic limits of operators similar to normal operators. Proceedings of the American Mathematical Society, 143 (11). pp. 4823-4834. ISSN 0002-9939

Text - Accepted Version
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1090/proc/12632


Sz.-Nagy’s famous theorem states that a bounded operator T which acts on a complex Hilbert space H is similar to a unitary operator if and only if T is invertible and both T and its inverse are power bounded. There is an equivalent reformulation of that result which considers the self-adjoint iterates of T and uses a Banach limit L. In this paper first we present a generalization of the necessity part in Sz.-Nagy’s result concerning operators that are similar to normal operators. In the second part we provide characterization of all possible strong operator topology limits of the self-adjoint iterates of those contractions which are similar to unitary operators and act on a separable infinite-dimensional Hilbert space. This strengthens Sz.-Nagy’s theorem for contractions.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:81506
Publisher:American Mathematical Society


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation